Cheilitis is a condition involving inflammation of the lip. It is associated with Vitamin B12 deficiency, iron deficiency anemia etc.
So, the fact that you are taking the B12 shots cannot be the cause for it.
It could be due to eczema of the lips. For most people this eczema starts off with just a few rough patches on both of their lips, located where the lip joins the normal skin of the face. It makes the lips very sensitive, causing them to itch and to swell up.
The affected areas should be moisturized on a frequent basis to prevent recurrences. Eczema is a chronic condition which can go into remission and flare-up on and off.
You can apply a mild Corticosteroid cream such as Desonide, which is approved for use on the lips and face. This should only be used for a short period of time till the inflammation subsides. Vaseline and shea butter lip balms can be applied in the interim phases.
I have been applying the desonide every once in awhile to get rid of it when it becomes really bad and i have made an appt at a new dermatologist but it isn't until September 4th. I have been just applying vaseline clear petroleum jelly all the time to my lips. Do you think using this too much will affect them. Is there anything else I can do?
My allergy doctor told me my red swollen chapped lips could be caused from the preservative in my B12 shot.